MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA; DILATOR, CATHETER, URETERAL

BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA; DILATOR, CATHETER, URETERAL
Model Number M0062251020
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a uromax ultra balloon catheter was used in the ureterovesical junction (uvj) for a retrograde intrarenal surgery (rirs) procedure performed on (b)(6), 2022.During preparation, it was noted that the balloon broke when inflated to 20 atm within 10 seconds of the dilatation process.The procedure was completed with another uromax ultra balloon catheter.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a uromax ultra balloon catheter was used in the ureterovesical junction (uvj) for a retrograde intrarenal surgery (rirs) procedure performed on (b)(6) 2022.During preparation, it was noted that the balloon broke when inflated to 20 atm within 10 seconds of the dilatation process.The procedure was completed with another uromax ultra balloon catheter.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h2: additional information: block d4 (lot number) and h4 (device manufacture date) block h6: device code a0402 captures the reportable event of balloon burst.Block h10: investigation result a visual examination of the returned complaint device revealed the balloon was torn longitudinally.No kinks or damage was found on the catheter of the device.The balloon was not folded which indicates that the device was subjected to positive pressure.An examination of the markerbands and the tip of the device identified no problems.It is possible that the device may have encountered difficult patient anatomy such as stenosis, calcification or tortuosity, which could have contributed to the longitudinal tear in the balloon.It should also be considered that based on the event description, that the device may have been inflated above the rated burst pressure of 20 atm causing the balloon to rupture.Therefore, the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A review of the instructions for use (ifu) and product labeling was completed and did not reveal any evidence of device misuse or that the device was used in a manner inconsistent with the labeled indications.

Brand Name
UROMAX ULTRA
Common Device Name
DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC IRELAND LIMITED
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14291248
Report Number3005099803-2022-02483
Device Sequence Number14833963
Product Code EZN
UDI-Device Identifier08714729341123
UDI-Public08714729341123
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K130804
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2023
Device Model NumberM0062251020
Device Catalogue Number225-102
Device Lot Number0025399219
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2022
Supplement Date Received by Manufacturer05/15/2022
Initial Report FDA Received Date05/05/2022
Supplement Report FDA Received Date05/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown